MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device bla number: na.(b)(4).No similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 13.2mm micl13.2 implantable collamer lens, -14.00 diopter, in the patients right eye (od) on (b)(6) 2020.The lens was explanted on (b)(6) 2020 due to high pressure.The lens was exchanged for a different size lens.Additional information has been requested but none has been forthcoming.If additional information is received, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
Additional data: h3: device evaluation: the lens was returned dry, in a specimen cup, with residue on lens.Visual inspection found no visible damage to the lens and there was residue on lens.H6: health impact- clinical code: 4581 - angle closure.H6: health effect impact code: 4625 - additional surgery; yag - addition of new pi.Anterior chamber irrigation/evacuation of visco/fluids.Corrected data: b5: the reporter indicated the surgeon implanted a 13.2mm micl13.2 implantable collamer lens, -14.00 diopter, in the patient's left eye (os) on (b)(6) 2020.The lens was explanted on (b)(6) 2020 due to excessive vaulting, angle closure with elevated intraocular pressure.Additional surgery was performed, addition of new pi by yag and anterior chamber irrigation/evacuation of visco/fluids.The lens was exchanged for a shorter lens and the problem was not resolved.See mfr report # 2023826-2020-02119 for exchanged lens.The cause of the event was due to patient-related factor.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key10537758
Report Number2023826-2020-02068
Device Sequence Number17167029
Product Code MTA
UDI-Device Identifier00841542103374
UDI-Public00841542103374
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2020
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer09/25/2020
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 - LOT # UNK; FOAM TIP PLUNGER MODEL FTP - LOT # UNK; INJECTOR MODEL AND LOT # UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR